Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Severe Diarrhoea and flu, Bad odour in bowels. Had colonoscopy and hysterectomy, taking thyroid medicine. Suggestion?

I just recently had severe dirhere (can t spell) accompany d by the flu that is going around. I notice a fishy smell know when I go to the bathroom and the odor is there. I am on thyroid medicince because I had a hysterectomy back in 2005. I am 55 and had a colonoscopy when I was 50 and they found a pollup but other then that I was fine.
Asked On : Sun, 16 Dec 2012
Answers:  3 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pathologist and Microbiologist 's  Response
hi there, diarrhoea with a fishy odour could be due to amoebiasis or could just be osmotic diarrhoea. You need to first of all replenish your self with plenty of fluids and probiotics.Secondly get a stool exam done for ova and cysts or occult blood and if either is positive you will need specific treatment for the same. Getting colonoscopy or hysterectomy has no bearing on the present situation. You could get your thyroid function tests done to assess your hypothyroidism and if still need be then continue the medicine with the advise of your endocrinologist. Take care.
Answered: Tue, 18 Dec 2012
I find this answer helpful
General & Family Physician Dr. Divya Kuttikrishnan's  Response
Hi there,

Thanks for writing in.

Could you provide some additional information like
1. any nausea/vomiting/fever?
2. any blood or mucous in the stool?
3. any cramping abdominal pain?
4. How many episodes of loose stools?

I would advise you to visit your doctor and get a stool examination done.

In the meantime , drink plenty of fluids to rehydrate your body.
Avoid fatty /oily food.
Have a bland diet. Rice porridge would be ideal.
ORS oral rehydration solution to rehydrate your body.

I hope I have answered your question. Please do get back to me if you have further queries.

Have a great day :)

Dr. Divya Kuttikrishnan
Answered: Tue, 18 Dec 2012
I find this answer helpful
Emergency Medicine Specialist Dr. R.A. Singh's  Response
Hi Sporter,
Thanks for writing yourquery.

Diarrhoea with foul smell is usually due to some bacterial infection in the gastrointestinal tract. It is not related to your thyroid medicines or due to hysterectomy.

You should get yourself examined for dehydration and your vitals. Antibotics like ciprofloxacin 500 mg twice a day along with antiamoebic like Metrinidiazole 400 mg thrice a day and Lactobacillus preparation along with antacid wiil be beneficial. Take oral rehydration solution if dehydrated. All medicines to be taken under medical supervision only.

You should take care of your diet.Take simple diet, prepared in hygeinic conditions. Use pure filtered water only.

If the problem persists, get your stool examined and get yourself examined by your doctor.
I hope this is helpful to you.
Answered: Tue, 18 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor